Alert archive / North Dakota / Blizzard Warnings in 2006
Blizzard Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this blizzard warning at Apr 19, 2006, 8:07 AM MDT for Bowman County, Slope County, North Dakota. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2006, 8:07 AM MDT (14:07 UTC)
- Expired
- Apr 19, 2006, 7:40 PM MDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Bowman County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 216 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 191407 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 907 AM CDT WED APR 19 2006 ...WINTER WEATHER WILL CONTINUE ACROSS WESTERN NORTH DAKOTA THIS MORNING AND AFTERNOON... .A POWERFUL STORM SYSTEM WILL CONTINUE TO PUSH SNOW AND 45 MPH WINDS ACROSS FAR WESTERN NORTH DAKOTA TODAY. A FOOT OF SNOW HAS FALLEN IN BOWMAN AND SNOW WILL CONTINUE DURING THE DAY. BECAUSE OF THE STRONG WINDS...A BLIZZARD WARNING HAS BEEN ISSUED FOR SLOPE AND BOWMAN COUNTIES. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED AS MOST OF THE PRECIPITATION HAS TURNED TO RAIN NORTH AND EAST OF THE WARNING AREA. TRAVEL SHOULD NOT BE ATTEMPTED IN THE WARNING AREAS. IF YOU MUST TRAVEL CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE MAKING THE DECISION TO SET OUT. INFORM OTHERS OF YOUR PLANS AND CARRY A WINTER SURVIVAL KIT. NDZ040-043-192215- /O.CAN.KBIS.WS.W.0003.000000T0000Z-060420T0000Z/ /O.NEW.KBIS.BZ.W.0001.060419T1407Z-060420T0000Z/ SLOPE-BOWMAN- INCLUDING THE CITIES OF...MARMARTH...BOWMAN 807 AM MDT WED APR 19 2006 ...WINTER STORM WARNING IS CANCELLED... ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. A FOOT OF SNOW HAS FALLEN IN BOWMAN AND WINDS CONTINUE TO GUST IN EXCESS OF 40 MPH CAUSING POOR VISIBILITY. THE SNOW AND WINDS WILL CONTINUE THROUGH MUCH OF THE DAY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NDZ044-191515- /O.CAN.KBIS.WS.W.0003.000000T0000Z-060420T0000Z/ ADAMS- INCLUDING THE CITY OF...HETTINGER 807 AM MDT WED APR 19 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER STORM WARNING. THE PRECIPITATION IN THE AREA HAS TURNED TO MAINLY RAIN. RAIN AND GUSTY WINDS WILL CONTINUE THROUGH THE DAY. $$ NDZ001-002-009-010-018-033-041-191515- /O.CAN.KBIS.WW.Y.0008.000000T0000Z-060419T1800Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-DUNN-STARK-HETTINGER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...KILLDEER...DICKINSON...MOTT 907 AM CDT WED APR 19 2006 /807 AM MDT WED APR 19 2006/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER WEATHER ADVISORY. PRECIPITATION IN THE AREA HAS TURNED TO MAINLY RAIN. LIGHT RAIN AND GUSTY WINDS WILL CONTINUE THROUGH THE DAY. $$ NDZ017-031-032-192215- /O.CON.KBIS.WS.W.0003.000000T0000Z-060420T0000Z/ MCKENZIE-GOLDEN VALLEY-BILLINGS- INCLUDING THE CITIES OF...WATFORD CITY...BEACH...MEDORA 907 AM CDT WED APR 19 2006 /807 AM MDT WED APR 19 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. SIX INCHES OR MORE OF WET SNOW HAS FALLEN IN THE WARNED AREA. SNOW WILL CONTINUE TODAY ALONG WITH NORTH WINDS TO 35 MPH. TRAVEL WILL BE DANGEROUS IF NOT IMPOSSIBLE. IF YOU MUST TRAVEL CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE MAKING THE DECISION TO SET OUT. INFORM OTHERS OF YOUR PLANS AND CARRY A WINTER SURVIVAL KIT. $$ JF
2 follow-up statements
000 WWUS43 KBIS 192006 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 306 PM CDT WED APR 19 2006 ...WINTER WEATHER WILL SLOWLY DECREASE ACROSS SOUTHWESTERN NORTH DAKOTA TONIGHT... .A POWERFUL STORM SYSTEM WILL BEGIN TO WEAKEN AND MOVE SLOWLY EAST OVERNIGHT. HOWEVER...SNOW AND GUSTY WINDS WILL CONTINUE ACROSS FAR SOUTHWEST NORTH DAKOTA INTO THE EVENING. TRAVEL IS NOT ADVISED IN THE WARNING AREAS OF GOLDEN VALLEY...SLOPE AND BOWMAN COUNTIES. CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE BY LATE EVENING. IF YOU MUST TRAVEL CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE MAKING THE DECISION TO SET OUT. INFORM OTHERS OF YOUR PLANS AND CARRY A WINTER SURVIVAL KIT. NDZ017-032-192115- /O.CAN.KBIS.WS.W.0003.000000T0000Z-060420T0000Z/ MCKENZIE-BILLINGS- INCLUDING THE CITIES OF...WATFORD CITY...MEDORA 306 PM CDT WED APR 19 2006 /206 PM MDT WED APR 19 2006/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER STORM WARNING. WIND AND SNOW HAVE DIMINISHED ACROSS THE AREA. LIGHT RAIN AND SNOW WILL CONTINUE TONIGHT. $$ NDZ040-043-200300- /O.EXT.KBIS.BZ.W.0001.000000T0000Z-060420T0300Z/ SLOPE-BOWMAN- INCLUDING THE CITIES OF...MARMARTH...BOWMAN 206 PM MDT WED APR 19 2006 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. SNOW AND GUSTY WINDS TO 35 MPH WILL CONTINUE ACROSS THE WARNED AREA INTO THIS EVENING. WIND AND SNOW SHOULD DIMINISH BY LATE IN THE EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NDZ031-200300- /O.EXT.KBIS.WS.W.0003.000000T0000Z-060420T0300Z/ GOLDEN VALLEY- INCLUDING THE CITY OF...BEACH 206 PM MDT WED APR 19 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. LIGHT SNOW AND GUSTY WINDS TO 30 MPH WILL CONTINUE INTO THE EVENING. TRAVEL IS NOT ADVISED. WIND AND SNOW SHOULD DIMINISH BY LATE IN THE EVENING. IF YOU MUST TRAVEL CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE MAKING THE DECISION TO SET OUT. INFORM OTHERS OF YOUR PLANS AND CARRY A WINTER SURVIVAL KIT. $$ JF
000 WWUS43 KBIS 200140 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 840 PM CDT WED APR 19 2006 ...WINTER WEATHER WARNINGS CANCELLED... .THE BLIZZARD AND WINTER STORM WARNINGS FOR PORTIONS OF EXTREME SOUTHWEST NORTH DAKOTA HAVE BEEN CANCELLED. WINDS ARE DIMINISHING...AND SO IS THE PRECIPITATION. CONTINUE TO USE CAUTION IN TRAVELING AS ROADS WILL REMAIN ICY AND TREACHEROUS OVERNIGHT. NDZ040-043-200245- /O.CAN.KBIS.BZ.W.0001.000000T0000Z-060420T0300Z/ SLOPE-BOWMAN- INCLUDING THE CITIES OF...MARMARTH...BOWMAN 740 PM MDT WED APR 19 2006 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE BLIZZARD WARNING. $$ NDZ031-200245- /O.CAN.KBIS.WS.W.0003.000000T0000Z-060420T0300Z/ GOLDEN VALLEY- INCLUDING THE CITY OF...BEACH 740 PM MDT WED APR 19 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER STORM WARNING. $$ RSL
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this blizzard warning went out at Apr 19, 2:11 AM MDT, 5 hours 56 minutes earlier.
Area forecast discussion, Apr 19, 2:11 AM MDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 311 AM CDT WED APR 19 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... MAIN FORECAST HIGHLIGHT/CONCERN IN THE SHORT TERM WILL CONTINUE TO BE THE ONGOING WINTER WEATHER EVENT ACROSS THE WESTERN THIRD OF THE FORECAST AREA. CURRENTLY...UPPER LEVEL LOW AND SURFACE LOW STACKED OVER THE CENTRAL ND/SD BORDER. CURRENT RADAR LOOP SHOWING WIDESPREAD TO SCATTERED RETURNS ACROSS THE STATE WITH A DRY SLOT MOVING INTO THE SOUTHEAST. LATEST MODEL GUIDANCE DEPICTING THESE FEATURES RATHER WELL. PRECIP REPORTS HAVE SNOW OVER THE WARNED COUNTIES WITH A MIX IN ISN AS WARMER AIR IS BEING PULLED AROUND THE LOW. STILL VERY WINDY OVER THE WEST AS LAPS SURFACE PRESSURE CHANGES INDICATE THE LOW STILL DEEPENING. NO CHANGES PLANNED TO CURRENT HEADLINES AS WILL LET DAY CREW MAKE ANY DECISIONS TO DROP/CANCEL AS GROUND TRUTH REPORTS WILL BE MUCH MORE NUMEROUS IN THE DAYLIGHT HOURS...PLUS MODEL GUIDANCE SHOWS NO SIGNS OF WEAKENING THROUGH THE HEADLINE PERIOD. NAM AND GFS ARE PRETTY AGREEABLE SO USED A BLEND OF THE TWO THROUGHOUT THE SHORT TERM. THE DRY SLOT MENTIONED ABOVE WILL LIMIT PRECIP ACTIVITY THIS MORNING ACROSS THE SOUTHEAST AND EAST CENTRAL...THEN THE NORTHEAST THIS AFTERNOON...SO LOWERED POPS ACCORDINGLY. KEPT IN HIGH POPS WEST WITH BLSN MENTIONED WEST CENTRAL AND SOUTHWEST AS STRONG WINDS CONTINUE THROUGH THE AFTERNOON. UPPER LOW AND SURFACE LOW WILL SLOWLY TRACK EAST LATER TODAY AND TONIGHT MOVING OVER MINNESOTA BY THURSDAY MORNING. PRECIPITATION WILL NOT BE AS WIDESPREAD TONIGHT...BESIDES THE FAR SOUTHWEST...SO KEPT IN SCATTERED PRECIP MENTION. PRECIP WILL SLOWLY DIMINISH WEST TO EAST THURSDAY. CURRENT FORECAST HAS THIS HANDLED WELL SO MADE NO CHANGES HERE. MODELS HAVE SLOWED DOWN ENOUGH TO THROW IN SOME SLIGHT CHANCE POPS THURSDAY EVENING OVER THE SOUTH CENTRAL AND SOUTHEAST. AN UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE MOVES OVER THE REGION FRIDAY PAVING THE WAY FOR A NICE WARM UP BACK TO NEAR TO ABOVE SEASONAL TEMPERATURES AND DRY WEATHER. OVERALL LITTLE CHANGES TO TEMPERATURES...EXCEPT TO LOWER SOME THURSDAY WHERE THE HEAVIER SNOWS FELL. .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT... FEW CHANGES TO LONG TERM FORECAST AS MODELS REPLACE H5 CLOSED LOW IN SHORT TERM WITH WEAK H5 RIDGING IN EARLY LONG TERM. THIS WILL RESULT IN A QUIET AND MILD WEEKEND WEATHER PATTERN. AS H5 RIDGE MIGRATES EAST AND UPPER LOW MOVES ON TO WEST COAST UPPER FLOW BACKS ALLOWING WEAK SHORTWAVE ENERGY TO MOVE INTO THE NORTHERN PLAINS EARLY NEXT WEEK. WILL STICK WITH SLIGHT CHC THUNDERSTORMS IN THE MONDAY AND TUESDAY TIME PERIODS...AND WILL LEAVE REMAINDER OF FORECAST PERIOD DRY. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ017-NDZ031-NDZ032-NDZ040-NDZ043-NDZ044. WINTER WEATHER ADVISORY UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON FOR NDZ001-NDZ002-NDZ009-NDZ010-NDZ018-NDZ033-NDZ041. && NH/WAA
Hazardous weather outlook, Apr 19, 3:17 AM MDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 417 AM CDT WED APR 19 2006 NDZ017-031-032-040-043-044-200930- MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-ADAMS- 417 AM CDT WED APR 19 2006 /317 AM MDT WED APR 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNING TODAY. STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH. SNOW ACCUMULATIONS OF 6 TO 12 INCHES BY LATE THIS AFTERNOON...CREATING AREAS OF BLOWING AND DRIFTING SNOW. TRAVEL WILL BE HAZARDOUS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-200930- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 417 AM CDT WED APR 19 2006 /317 AM MDT WED APR 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-002-009-010-018-033-041-200930- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-DUNN-STARK-HETTINGER- 417 AM CDT WED APR 19 2006 /317 AM MDT WED APR 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER ADVISORY IN EFFECT THIS MORNING. RAIN MIXED WITH SNOW LIKELY. LITTLE TO NO ADDITIONAL SNOW ACCUMULATION. GUSTY NORTH WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. TRAVEL WILL BE HAZARDOUS IN PORTIONS OF THE ADVISORY AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
In the hours before
Local storm report, Apr 19, 6:41 AM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
741 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HEAVY SNOW BOWMAN 46.18N 103.40W
04/19/2006 E12.0 INCH BOWMAN ND EMERGENCY MNGR
VSBY 0.25 MILES TREE DAMAGE FROM STRONG WINDS HEAVY SNOW
&&
ABELINGNearby
Blizzard Warnings in North Dakota, 2006Every blizzard warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.